Alert archive / Ohio / Tornado Warnings in 2006

Tornado Warning 9, NWS Wilmington, OH

July 11, 2006Montgomery County, Ohio

NWS Wilmington, OH issued this tornado warning at Jul 11, 2006, 7:45 PM EDT for Montgomery County, Ohio. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2006, 7:45 PM EDT (23:45 UTC)
Expired
Jul 11, 2006, 7:59 PM EDT
In force
14 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Montgomery County, OH

The radar

The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 112345
TORILN
OHC113-120015-
/O.NEW.KILN.TO.W.0009.060711T2345Z-060712T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO

* UNTIL 815 PM EDT

* AT 741 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR THE DAYTON 
  MALL. RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS 
  LOCATED NEAR WOODBOURNE-HYDE PARKAND WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  KETTERING...

IN ADDITION...WOODBOURNE-HYDE PARK...RIVERSIDE...OVERLOOK-PAGE MANOR
AND CENTERVILLE ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

LAT...LON 3968 8427 3957 8412 3973 8408 3982 8414

$$
 TIPTON
1 follow-up statement
000 
WWUS51 KILN 112359
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
758 PM EDT TUE JUL 11 2006

OHC113-120008-
/O.CAN.KILN.TO.W.0009.000000T0000Z-060712T0015Z/
MONTGOMERY OH-
758 PM EDT TUE JUL 11 2006

...THE TORNADO WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY HAS BEEN
CANCELLED...

CENTERVILLE PD REPORTS THAT THE TORNADO HAS LIFTED BEFORE IT REACHED 
CENTERVILLE. MIAMI TOWNSHIP POLICE REPORTED TREES DOWN ALONG WITH 
SOME STRUCTURAL DAMAGE TO SOME BUILDINGS IN THE DAYTON MALL AREA.

LAT...LON 3968 8427 3957 8412 3973 8408 3982 8414

$$
 TIPTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 11, 2:07 PM EDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jul 11, 2:07 PM EDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
207 PM EDT TUE JUL 11 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SURFACE ANALYSIS SHOWS WARM FRONT FROM IOWA TO LAKE ERIE WITH
BROAD SWLY FLOW OVER FORECAST AREA. KILN RADAR SHOWING A LARGE
AREA OF SHOWERS ALONG WITH A FEW THUNDERSTORMS ACROSS MUCH OF THE
FA WITH MORE SCATTERED CONVECTION TO THE NORTH AND EAST OF
COLUMBUS.

NAM...GFS AND ECMWF ALL IN GOOD AGREEMENT WITH PROGRESSING THE
UPPER TROF OVER THE UPPER MS VLY INTO GREAT LAKES/OHIO VALLEY BY
WED NIGHT. AT THE SURFACE WARM FRONT IS PROGGED TO SLIDE A BIT
FARTHER SOUTH TO NORTHERN OHIO/INDIANA. PROBLEM COMES THEN WITH
HOW EACH MODEL HANDLES CONVECTION. GFS FOCUSES CONVECTION NEAR AND
ALONG FRONT WITH THE NAM A BIT FARTHER SOUTH WHERE THE MODEL IS
PROGGING BETTER INSTABILITY. FOR THE TIME BEING WILL GO WITH A
COMPROMISE. NAM SUGGESTING MODERATE INSTABILITY IN SC OHIO AND NE
KENTUCKY WHERE THE GFS IS A BIT FARTHER NORTH. HOWEVER...SEVER
THREAT IS MARGINAL AS AIRMASS IS PRETTY WARM AND MOIST. WET BULB
ZERO IS PROGGED TO BE AROUND 13 KFT AND 0-6 KM SHEAR IS AROUND 20
M/S. REGARDLESS SHOWERS AND THUNDERSTORMS WILL BE COMMON THE 36
HOURS. WILL MONITOR CONVECTIVE TRENDS FOR FLOOD THREAT.

MAV TEMPS LOOK REASONABLE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FRONT STALLING NEAR THE OHIO RIVER WILL REQUIRE LIKELY POPS FOR
THURSDAY MORNING DECREASING TO CHANCE BY AFTERNOON. EXPECT AFTERNOON
THUNDERSTORMS TO DEVELOP IN HUMID SOUTHERLY FLOW FRIDAY THROUGH
SUNDAY. BRIEF DRYING MAY OCCUR ON MONDAY BEFORE A DEEPENING UPPER
TROUGH BRINGS THE CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. THIS FORECAST
IS SOMEWHAT COOLER THAN THE PREVIOUS ONE BECAUSE OF INCREASED CLOUD
COVER AND PRECIPITATION.

&&

.AVIATION /18Z-18Z/...
SHOWERS WITH ISOLATED THUNDER WERE PRODUCING MAINLY MVFR WITH
INTERMITTENT IFR VISIBILITIES AND CIGS AT KCVG...KLUK....KDAY AND
KILN THIS AFTERNOON...AND WILL MOVE INTO KCMH AND KLCK IMMINENTLY.
FROM 20Z-23Z...AND INTO THE EVENING...THE PCPN WILL BECOME LESS
CONTIGUOUS.

OVERNIGHT...THE NAM AND GFS SHOW ANOTHER WAVE MOVING ACROSS THE
REGION 04Z-11Z. THEN...MORE SCATTERED CONVECTION WILL DEVELOP
THROUGH THE END OF THE TAF PERIOD. SW WINDS WILL GENERALLY STAY AROUND
10 KT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 11, 5:25 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EDT TUE JUL 11 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
525 AM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY LOCATED ACROSS
NORTHERN OHIO TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION.  WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.